Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have severe cough and mucus in throat. No relief from medication. Medical cure?

User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2007
Answered : 561 Questions
Question
Hi, I'm 35 years man. I've severe cough since 1+ week. I tried ZECUF cough syrup... no relief. I tried Benadryl syrup too in last 2 days... still no relief. It is too severe but strange thing is after I sleep in night, no problem till I get up. I mean the cough doesn't disturb my sleep (no sleeplessness problem also).

Some history: I was in official tour to South Korea for 3 months approx & came back to India on 10th Dec 2012. After 10 days I caught cold & cough which went for 2 weeks or so. I took 2 days sinarest tablet & cold was very much in control but not cough. After that since Jan'13, I kept on getting cough on & off, though it was not this severe. Again recently, I went to Pune (Mumbai) & came back 10 days back. I caught cold again. I didn't take any medication this time for cold. Strange thing is my cold was suppressed. I mean every day morning after I get up I could feel the blockage (phlegm/mucus) in my throat. In Pune I drank tap water. No idea if it can create any health problem whose symptom can be severe cough.

Kindly suggest.

XXXXXX
Posted Wed, 1 May 2013 in General Health
 
 
Answered by Dr. Ganesh Sanap 22 minutes later
Hi, welcome and thanks for writing in.
I would like to know few more things.
1. Is cough associated with expectoration or just dry cough?
2. Is there itching sensation in throat?
3. Is there mild fever or evening rise if temperature?
We will discuss it in details in follow up.

Looking forward for your response.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have severe cough and mucus in throat. No relief from medication. Medical cure? 7 minutes later
Thank you so much for your quick response.
1. Is cough associated with expectoration or just dry cough?
XXXXXX: It is just dry cough most of the time. But right after I get up in the morning, the cough is associated with expectoration.

2. Is there itching sensation in throat?
XXXXXX: In my opinion there is no itching sensation in throat. One thing I want to say is, if I try to suppress my cough, tears come in my eyes & I can't suppress for more that couple of minutes. It comes out automatically very severely after couple of minutes.

3. Is there mild fever or evening rise if temperature?
XXXXXX: There is no fever at all to my knowledge.

We will discuss it in details in follow up.
 
 
Answered by Dr. Ganesh Sanap 30 minutes later
Hi, welcome back.
It looks like bronchitis or under treated lung infection. You have taken symptomatic treatment. Bendadryl like drugs only suppress cough . It will not eradicate the infectious bacteria.
I will suggest please consult your physician for clinical examination and get your Chest xray done. You need a good course of antibiotics like Azithromycin. However if there are changes in xrays then more investigation may necessary. L
Also don't try to suppress cough . It is our protective mechanism to clear airway. You can't suppress it for long time. Lack of fever decrease chances of tuberculosis. However any chronic on and off cough in Indian continental must be evaluated and treated thoroughly.

Hope I have answered your query. If you have further concern, please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor